Alert archive / Florida / Lake Wind Advisories in 2007

Lake Wind Advisory 13, NWS Melbourne, FL

June 3, 20075 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jun 3, 2007, 10:23 AM EDT for 5 counties in Florida. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 10:23 AM EDT (14:23 UTC)
Expired
Jun 3, 2007, 2:40 PM EDT
In force
4 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 031423
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1023 AM EDT SUN JUN 3 2007

...BREEZY CONDITIONS EXPECTED AGAIN TODAY...

FLZ041-044>047-053-054-141-147-031900-
/O.NEW.KMLB.LW.Y.0013.070603T1423Z-070603T1900Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...TITUSVILLE
1023 AM EDT SUN JUN 3 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. 

WESTERLY WINDS WILL REACH 20 MPH WITH HIGHER GUSTS TODAY.
CONDITIONS WILL IMPROVE LATER THIS AFTERNOON AS WINDS DIMINISH TO
15 TO 20 MPH.

STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

$$
1 follow-up statement
000 
WWUS72 KMLB 031840
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT SUN JUN 3 2007

...WINDS DIMINISHING LATE THIS AFTERNOON...

FLZ041-044>047-053-054-141-147-031945-
/O.CAN.KMLB.LW.Y.0013.000000T0000Z-070603T1900Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...TITUSVILLE
240 PM EDT SUN JUN 3 2007

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE LAKE
WIND ADVISORY. 

WESTERLY WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH WILL
CONTINUE TO DIMINISH LATE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jun 3, 9:45 AM EDT, 38 minutes earlier.

Area forecast discussion, Jun 3, 9:45 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EDT SUN JUN 3 2007

.DISCUSSION...
CYCLONIC FLOW AROUND THE EXTRATROPICAL LOW OFF THE CAROLINA COAST
WILL GENERATE WESTERLY WINDS ACROSS THE FORECAST AREA TODAY. BREEZY
CONDITIONS TO START...BUT SPEEDS ARE EXPECTED TO DIMINISH THIS
AFTERNOON AS THE SYSTEM PULLS FURTHER NORTH AND THE LOCAL PRESSURE
GRADIENT WEAKENS. MOISTURE SHOULD BE SUFFICIENT TO GENERATE AREAS OF
STRATOCU...THOUGH MOISTURE DEPTH REMAINS TOO SHALLOW TO GENERATE
SHOWERS. HAVE REMOVED MENTION OF SHOWERS IN THE FORECAST AND MADE A
FEW TWEAKS TO OTHER ELEMENTS AS WELL.

&&

.AVIATION...MVFR LOW BASED STRATOCU WILL LIFT INTO THE VFR RANGE BY
LATE MORNING AT ALL SITES.

&&

.MARINE...OFFSHORE FLOW CREATES LARGE DISPARITIES IN SEA HEIGHTS AS
SEEN THIS MORNING AT BUOY 41114 (JUST OFF FORT PIERCE) AT 2 FT AND
AT BUOY 41010 (120 NM EAST OF THE CAPE) AT 11 FT. BOATING CONDITIONS
ARE EXPECTED TO IMPROVE THROUGH THE DAY. WILL BE REINITIALIZING THE
FORECAST WITH LATEST LAPS BUT SUSPECT THE SCA WILL NEED TO BE
EXTENDED FOR A FEW MORE HOURS ACROSS PORTIONS OF THE COASTAL WATERS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR COASTAL
     WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-WATERS
     FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR WATERS
     FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.

&&

HIRSCH
Hazardous weather outlook, Jun 3, 7:24 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
724 AM EDT SUN JUN 3 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
032330-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
724 AM EDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...ROUGH SURF TODAY WILL MAKE VENTURING
INTO THE WATER HAZARDOUS FOR INEXPERIENCED SWIMMERS. MAKE SURE TO
CHECK WITH BEACH PATROL OR LOCAL LIFEGUARD STATION FOR THE LATEST
OCEAN CONDITIONS. DO NOT SWIM ALONE.

...WIND AND SEA IMPACT...
GUSTY WINDS AND CHOPPY SEAS WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALL VESSELS OVER THE OPEN ATLANTIC WATERS. A SMALL CRAFT
ADVISORY IS IN EFFECT THIS MORNING. SMALL CRAFT SHOULD EXERCISE
CAUTION THIS AFTERNOON AS WELL DUE TO GUSTY WINDS AND CHOPPY
WAVES...ESPECIALLY IN UNPROTECTED WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN OVERALL DRIER PATTERN WILL BE IN PLACE ON MONDAY...HOWEVER
ISOLATED THUNDERSTORMS ARE EXPECTED ON TUESDAY. LIGHTNING STORMS ARE
EXPECTED TO INCREASE IN COVERAGE THROUGH THE MIDDLE OF THIS WEEK
BECOMING SCATTERED IN COVERAGE EACH AFTERNOON FOR THE REMAINDER
OF THE WEEK PAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

Nearby

Lake Wind Advisories in Florida, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.